Alert archive / Michigan / Beach Hazards Statements in 2017
Beach Hazards Statement 5, NWS Marquette, MI
NWS Marquette, MI issued this beach hazards statement at Jul 25, 2017, 11:37 PM EDT for Schoolcraft County, Michigan. It took effect at Jul 26, 2017, 2:00 AM EDT. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Jul 25, 2017, 11:37 PM EDT (03:37 UTC)
- In effect from
- Jul 26, 2017, 2:00 AM EDT
- Expired
- Jul 26, 2017, 8:00 PM EDT
- In force
- 18 hr
- Issued by
- NWS Marquette, MI
County Schoolcraft County, MI
The radar
The Marquette radar (KMQT), 119 km from the middle of the area, began a volume at 03:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 3.6 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1127 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 121 m²/s²
- 0-3 km storm-relative helicity
- 215 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
264 WHUS43 KMQT 260337 CFWMQT COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MARQUETTE MI 1137 PM EDT TUE JUL 25 2017 MIZ014-262145- /O.NEW.KMQT.BH.S.0005.170726T0600Z-170727T0000Z/ SOUTHERN SCHOOLCRAFT- 1137 PM EDT TUE JUL 25 2017 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH WEDNESDAY EVENING... THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A BEACH HAZARDS STATEMENT FOR DANGEROUS SWIMMING CONDITIONS, WHICH IS IN EFFECT THROUGH WEDNESDAY EVENING. * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS ARE EXPECTED ALONG THE SHORELINES OF UPPER MICHIGAN. * STRONG RIP CURRENTS: EXPECTED. * STRONG OUTLET CURRENTS: EXPECTED. LOCATIONS/IMPACTS FOR SOUTHERN SCHOOLCRAFT COUNTY: CURRENT RELATED FATALITIES AND RESCUES IN THE PAST HAVE OCCURRED DURING WAVE CONDITIONS SIMILAR TO TODAY NEAR LAKEVIEW PARK AND NEAR SEUL CHOIX POINT. PRECAUTIONARY/PREPAREDNESS ACTIONS... DANGEROUS POUNDING WAVES AND LIFE-THREATENING CURRENTS ARE EXPECTED AT THE BEACHES. PEOPLE VISITING THE BEACHES SHOULD STAY OUT OF THE WATER. PAY ATTENTION TO BEACH FLAGS AND SIGNS POSTED AT BEACH ACCESS POINTS AND LIFEGUARD STATIONS. DANGEROUS CURRENTS CAN SWEEP YOU OUT AWAY FROM SHORE. THEY OCCUR MOST OFTEN AT BREAKS OR LOW SPOTS IN SANDBARS, NEAR SHORELINE STRUCTURES, AND NEAR RIVER MOUTHS OR OTHER WATER OUTLETS. && $$ JSS
1 follow-up statement
978 WHUS43 KMQT 260756 CFWMQT COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MARQUETTE MI 356 AM EDT WED JUL 26 2017 MIZ014-270000- /O.CON.KMQT.BH.S.0005.000000T0000Z-170727T0000Z/ SOUTHERN SCHOOLCRAFT- 356 AM EDT WED JUL 26 2017 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS EVENING... THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A BEACH HAZARDS STATEMENT FOR DANGEROUS SWIMMING CONDITIONS, WHICH IS IN EFFECT THROUGH THIS EVENING. * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS ARE EXPECTED ALONG THE SHORELINES OF UPPER MICHIGAN. * STRONG RIP CURRENTS: EXPECTED. * STRONG OUTLET CURRENTS: EXPECTED. LOCATIONS/IMPACTS FOR SOUTHERN SCHOOLCRAFT COUNTY: CURRENT RELATED FATALITIES AND RESCUES IN THE PAST HAVE OCCURRED DURING WAVE CONDITIONS SIMILAR TO TODAY NEAR LAKEVIEW PARK AND NEAR SEUL CHOIX POINT. PRECAUTIONARY/PREPAREDNESS ACTIONS... DANGEROUS POUNDING WAVES AND LIFE-THREATENING CURRENTS ARE EXPECTED AT THE BEACHES. PEOPLE VISITING THE BEACHES SHOULD STAY OUT OF THE WATER. PAY ATTENTION TO BEACH FLAGS AND SIGNS POSTED AT BEACH ACCESS POINTS AND LIFEGUARD STATIONS. DANGEROUS CURRENTS CAN SWEEP YOU OUT AWAY FROM SHORE. THEY OCCUR MOST OFTEN AT BREAKS OR LOW SPOTS IN SANDBARS, NEAR SHORELINE STRUCTURES, AND NEAR RIVER MOUTHS OR OTHER WATER OUTLETS. && $$ RITZMAN
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this beach hazards statement went out at Jul 25, 7:40 PM EDT, 3 hours 57 minutes earlier.
Area forecast discussion, Jul 25, 7:40 PM EDT, 3 hours 57 minutes before
Area Forecast Discussion National Weather Service Marquette MI 740 PM EDT Tue Jul 25 2017 .SHORT TERM...(This evening through Wednesday) Issued at 409 PM EDT TUE JUL 25 2017 A low pressure system currently over central Manitoba will shift E across far northern Ontario tonight and Wed. A SFC trough and cold front extending from the low will trek across the area tonight and Wed, with a shortwave running just ahead of the front. The most attention is on early tonight when elevated instability should increase from the SW. Models suggest MUCAPE increase somewhere in the 1,500-2,500 J/kg range over the central and W, and 800-1,500 J/kg over the E, with 20-30kts of shear. Elevated hail storms are certainly a possibility, mainly over the central and W but can't rule out some strong to sever hailers over the E. Still a lot of uncertainty as it is unknown exactly how much instability will develop and where storms will develop and track. Best estimate for timing based on hi-res models is that storms will move in from the W around or after midnight tonight. The cold front slows across the area and moves through the S-central and E tomorrow. The front will bring precip chances that will sag SE with time late tonight into Wed, possibly reinvigorating some convection over the S-central and E tomorrow afternoon. Not completely out of the question for some of that convection to be strong, but not expected at this time. .LONG TERM...(Wednesday night through Tuesday) Issued at 412 PM EDT TUE JUL 25 2017 Fairly quiet long-term forecast expected as a surface ridge builds across the area. Near normal temperatures expected. As a cold front sinks southeast of the area Wednesday evening, the best chances for showers and thunderstorms will slide out of the U.P. A deeper shortwave will slide across the area Thursday afternoon, which will lead to diurnal CU along with a small chance for isolated showers and maybe a thunderstorms or two. Moisture will be limited as the wave moves across, so coverage should be isolated to scattered at best. A surface ridge will build across the area through much of the rest of the extended keeping conditions mainly dry trhough the extended. At this point will stick with a consensus of the models through the extended, bringing little to no chances of precipitation until Monday into Tuesday. && .AVIATION...(For the 00Z TAFS through 00Z Wednesday evening) Issued at 739 PM EDT TUE JUL 25 2017 Main challenge continues to be progress of frontal boundary moving through the region tonight and Wednesday, along with the associated convection. Main convective activity is focused well to the SW of the area but is forecast to move into Upper Michigan overnight. Best chances for thunderstorms remains at KIWD, but timing/coverage remain uncertain. There remains a possibility of IFR cigs with the passage of the front but current forecast to only call for low-end MVFR at this time. Conditions will improve during the late morning and afternoon from west to east, with VFR the rule at all three TAF sites by late afternoon. && .MARINE...(For the 4 PM Lake Superior forecast issuance) Issued at 409 PM EDT TUE JUL 25 2017 Expect stronger wind gusts from the south to southwest of 20-25 kts into Wednesday morning over eastern sections as a low pressure trough crosses the region. Strongest winds look to occur late tonight into Wed morning over far east. Winds rest of this week will be 15 kts or less with exception of Thu aftn into Thu evening over east when wind gusts from the NNW could reach over 20 kts for a while. && .MQT WATCHES/WARNINGS/ADVISORIES... Upper Michigan... None. Lake Superior... None. Lake Michigan... None. && SHORT TERM...Titus LONG TERM...KEC AVIATION...RJT MARINE...Titus
Hazardous weather outlook, Jul 25, 4:07 PM EDT, 7 hours 30 minutes before
Hazardous Weather Outlook National Weather Service Marquette MI 407 PM EDT Tue Jul 25 2017 MIZ001>007-009>014-084-085-260815- Keweenaw-Ontonagon-Northern Houghton-Baraga-Marquette-Alger-Luce- Gogebic-Iron-Dickinson-Menominee-Delta-Southern Schoolcraft- Southern Houghton-Northern Schoolcraft- 407 PM EDT Tue Jul 25 2017 /307 PM CDT Tue Jul 25 2017/ This Hazardous Weather Outlook is for portions of western Upper Michigan and central Upper Michigan. .DAY ONE...Tonight Thunderstorms are expected to develop tonight across much of Upper Michigan. A few storms tonight may be strong to severe, with gusty winds, hail, and heavy rain. .DAYS TWO THROUGH SEVEN...Wednesday through Monday A moderate swim risk will develop along the northern shores of Lake Michigan late tonight and then linger through much of the day Wednesday as strong and gusty south to southwest winds overspread Lake Michigan. Thunderstorms are possible on Wednesday. Heavy rain will accompany the stronger storms. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report any observed hail or wind damage from thunderstorms to the National Weather Service in Marquette. The public may also submit reports to the National Weather Service via phone, on our website, or through Facebook or Twitter. LSZ162-240>251-263>267-260815- Lake Superior west of a line from Saxon Harbor WI to Grand Portage MN beyond 5NM-Saxon Harbor WI to Black River MI- Black River to Ontonagon MI- Ontonagon to Upper Entrance of Portage Canal MI- Upper Entrance of Portage Canal to Eagle River MI- Eagle River to Manitou Island MI- Manitou Island to Point Isabelle MI- Point Isabelle to Lower Entrance of Portage Canal MI- Lower Entrance of Portage Canal To Huron Islands MI Including Keweenaw and Huron Bays-Huron Islands to Marquette MI- Marquette to Munising MI-Munising to Grand Marais MI- Grand Marais to Whitefish Point MI- Lake Superior from Saxon Harbor WI to Upper Entrance to Portage Canal MI 5NM off shore to the US/Canadian border including Isle Royale National Park- Lake Superior from Upper Entrance to Portage Canal to Manitou Island MI 5NM off shore to the US/Canadian Border- Lake Superior West of Line from Manitou Island to Marquette MI Beyond 5NM from shore- Lake Superior East of a line from Manitou Island to Marquette MI and West of a line from Grand Marais MI to the US/Canadian Border Beyond 5NM from shore- Lake Superior from Grand Marais MI to Whitefish Point MI 5NM off shore to the US/Canadian border- 407 PM EDT Tue Jul 25 2017 /307 PM CDT Tue Jul 25 2017/ This Hazardous Weather Outlook is for portions of Eastern Lake Superior...Central Lake Superior and Western Lake Superior. .DAY ONE...Tonight Thunderstorms are possible tonight. A few storms could be strong to severe, with gusty winds, hail, and heavy rain. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Thunderstorms are possible again on Wednesday primarily across the eastern half of Lake Superior. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report any observed hail or wind damage from thunderstorms to the National Weather Service in Marquette. The public may also submit reports to the National Weather Service via phone, on our website, or through Facebook or Twitter. LMZ221-248-250-260815- Green Bay North of line from Cedar River MI to Rock Island Passage-Seul Choix Point to Point Detour MI- 5NM East of a line from Fairport MI to Rock Island Passage- 407 PM EDT Tue Jul 25 2017 This Hazardous Weather Outlook is for portions of Northern Lake Michigan. .DAY ONE...Tonight Thunderstorms are possible tonight. A few storms could be strong to severe, with gusty winds, hail, and heavy rain. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Thunderstorms are possible again on Wednesday. A few storms could be strong with gusty winds and small hail. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report any observed hail or wind damage from thunderstorms to the National Weather Service in Marquette. The public may also submit reports to the National Weather Service via phone, on our website, or through Facebook or Twitter. KEC
The office that day
Everything else NWS Marquette, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 11:48 PM EDT | Special Weather Statement | MQT | Menominee | 57 min |
| Jul 26, 12:34 AM EDT | Special Weather Statement | MQT | Alger | 56 min |
| Jul 26, 12:48 AM EDT | Special Marine Warning | MQT | 42 min |
Nearby
Beach Hazards Statements in Michigan, 2017Every beach hazards statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.